MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; NEVERTOUCH FRS 65CM PROCEDURE KIT

ANGIODYNAMICS, INC. VENACURE EVLT; NEVERTOUCH FRS 65CM PROCEDURE KIT
Catalog Number H787114030020
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has not been returned to the manufacturer for evaluation.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a fiber from a nevertouch 65cm kit w/gripper and rfid tag kit.The physician treated the first vein successfully with the laser fiber and removed the fiber from the sheath, in preparation to treat the second vein.While removing the laser fiber from the sheath, the 'gold jacket tip' came off inside the sheath.This occurred outside of the patient and the patient was unaffected.The physician used a new laser fiber to successfully treat the second vein segment.
 
Additional Manufacturer Narrative
The customer's reported complaint of the gold tip detached from the fiber's shaft tip was confirmed.The most likely root cause for the tip detaching is dried blood on tip from first ablation that was not removed prior to pulling fiber back through tre-sheath.During a procedure, it is common for blood and biological matter to form on the tip gold tube due to heating that can occur in that area from the laser energy, as well as to migrate into the distal end of the tre sheath.That appears to be the case in this incident, as there was also significant biological material on the od of the gold tip.It is probable that when the fiber assembly was withdrawn back through the tre sheath for cleaning after the initial procedure, significant withdrawal force was applied to overcome interference encountered between the gold tip tube and tre sheath id due to a buildup of dried blood on the outer surface of the gold tip tube and a buildup of blood and / or biological matter inside the tre sheath, causing the gold tube to separate from the fiber.The deep indentation in the fiber's distal buffer layer and presence of adhesive indicates the gold tip was securely crimped into place during assembly.This is supported by the fact that the fiber was used to ablate the first vein with no issues.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use (16900393-01) which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." the user manual (man/31/0075 us), which is supplied to the end user with this unit, states "before using a fiber, check it carefully for any signs of damage during storage or transit.Protective caps should be in place over sma connectors.Do not use if there is any sign of damage." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
NEVERTOUCH FRS 65CM PROCEDURE KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18903600
Report Number1319211-2024-00039
Device Sequence Number7838986
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K231945
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH787114030020
Device Lot Number5808699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown